Lagrangian distributions on asymptotically Euclidean manifolds

  • Sandro CoriascoEmail author
  • Moritz Doll
  • René Schulz


We develop the notion of Lagrangian distribution on a scattering manifold X. The latter is a manifold with boundary, with the boundary being viewed as points “at infinity.” In analogy with the classical case, a Lagrangian distribution is associated with a submanifold \(\Lambda \) of the compactified cotangent bundle of X. The submanifold \(\Lambda \) is Lagrangian with respect to a symplectic structure induced by the scattering geometry of X. Our analysis relies on the parameterization properties of \(\Lambda \) by means of local phase functions, and the study of the maps which preserve the scattering structure. We study the principal symbol map associating Lagrangian distributions with sections of a line bundle over \(\Lambda \). In particular, we establish the principal symbol short exact sequence.


Lagrangian distribution Lagrangian submanifold Scattering calculus \({\text {SG} }\) calculus Principal symbol 

Mathematics Subject Classification

35S30 46F05 53D12 



The second author was supported by the DFG GRK-1463. The third author has been partially supported by the University of Turin “I@UniTO” project “Fourier integral operators, symplectic geometry and analysis on noncompact manifolds” (Resp. S. Coriasco). We wish to thank J. Wunsch for useful discussions. We also wish to thank an anonymous referee for helpful suggestions, improving the overall quality of the paper.


  1. 1.
    Ammann, B., Lauter, R., Nistor, V.: On the geometry of Riemannian manifolds with a Lie structure at infinity. Int. J. Math. Math. Sci. 2004(4), 161–193 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bär, C., Strohmaier, A.: An index theorem for Lorentzian manifolds with compact spacelike Cauchy boundary, preprint (2015). arXiv:1506.00959
  3. 3.
    Battisti, U., Coriasco, S.: Wodzicki residue for operators on manifolds with cylindrical ends. Ann. Glob. Anal. Geom. 4, 223–247 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bohlen, K., Schrohe, E.: Getzler rescaling via adiabatic deformation and a renormalized index formula. J. Math. Pures Appl. 120, 220–252 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cordes, H.O.: The Technique of Pseudodifferential Operators. Cambridge University Press, Cambridge (1995)CrossRefzbMATHGoogle Scholar
  6. 6.
    Coriasco, S.: Fourier integral operators in SG classes I. Composition theorems and action on SG Sobolev spaces. Rend. Sem. Mat. Univ. Pol. Torino 57(4), 249–302 (2002)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Coriasco, S.: Fourier integral operators in SG classes II. Application to SG hyperbolic Cauchy problems. Ann. Univ. Ferrara 47, 81–122 (1998)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Coriasco, S., Panarese, P.: Fourier integral operators defined by classical symbols with exit behaviour. Math. Nachr. 242, 61–78 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Coriasco, S., Maniccia, L.: Wave front set at infinity and hyperbolic linear operators with multiple characteristics. Ann. Glob. Anal. and Geom. 24, 375–400 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Coriasco, S., Maniccia, L.: On the spectral asymptotics of operators on manifolds with ends. Abstr. Appl. Anal., Vol. (2013), Article ID 909782Google Scholar
  11. 11.
    Coriasco, S., Schulz, R.: The global wave front set of tempered oscillatory integrals with inhomogeneous phase functions. J. Fourier Anal. Appl. 19(5), 1093–1121 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Coriasco, S., Schulz, R.: SG-Lagrangian submanifolds and their parametrization. J. Symplectic Geom. 15(4), 937–982 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gérard, C., Wrochna, M.: The massive Feynman propagator on asymptotically Minkowski spacetimes I. Am. J. Math. to appearGoogle Scholar
  14. 14.
    Duistermaat, J.J.: Fourier Integral Operators. Springer, Berlin (1996)zbMATHGoogle Scholar
  15. 15.
    Duistermaat, J.J., Guillemin, V.W.: The spectrum of positive elliptic operators and periodic bicharacteristics. Invent. Math. 29(1), 39–79 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Duistermaat, J.J., Hörmander, L.: Fourier integral operators. II. Acta Math. 128(3–4), 183–269 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Egorov, Y.V., Schulze, B.-W.: Pseudo-Differential Operators, Singularities, Applications. Birkhäuser, Basel (1997)CrossRefzbMATHGoogle Scholar
  18. 18.
    Guillemin, V.W., Sternberg, S.: Geometric asymptotics, Mathematical Surveys, No. 14. American Mathematical Society, Providence, RI (1977)Google Scholar
  19. 19.
    Hassel, A., Vasy, A.: The spectral projections and the resolvent for scattering metrics. J. d’Anal. Math. 79, 241–298 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Hörmander, L.: Fourier integral operators I. Acta Math. 127(1), 79–183 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Hörmander, L.: The Analysis of Linear Partial Differential Operators, vol. I. Springer, Berlin (1990)zbMATHGoogle Scholar
  22. 22.
    Hörmander, L.: The Analysis of Linear Partial Differential Operators, vol. III. Springer, Berlin (1994)Google Scholar
  23. 23.
    Hörmander, L.: The Analysis of Linear Partial Differential Operators, vol. IV. Springer, Berlin (1994)Google Scholar
  24. 24.
    Joyce, D.: On manifolds with corners. In: Janeczko, S., Li, J., Phong, D.H. (eds.) Advances in Geometric Analysis, Advanced Lectures in Mathematics 21, International Press, Boston, 225–258 (2012)Google Scholar
  25. 25.
    Lescure, J.M., Vassout, S.: Fourier integral operators on Lie groupoids. Adv. Math. 320, 391–450 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Margalef-Roig, J., Dominguez, E.O.: Differential Topology. Elsevier, Amsterdam (1992)zbMATHGoogle Scholar
  27. 27.
    Melrose, R.: Transformation of boundary problems. Acta Math. 147(1), 149–236 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Melrose, R.: The Atiyah-Patodi-Singer Theorem, Research Notes in Mathematics, vol. 4. AK Peters, Massachusetts (1993)zbMATHGoogle Scholar
  29. 29.
    Melrose, R.: Spectral and scattering theory for the Laplacian on asymptotically Euclidian spaces. In: “Spectral and Scattering Theory”, Sanda 1992. Lecture Notes in Pure and Applied Mathematics, vol. 161, Dekker, New York, 85–130 (1994)Google Scholar
  30. 30.
    Melrose, R.: Geometric Scattering Theory. Stanford Lectures. Cambridge University Press, Cambridge (1995)zbMATHGoogle Scholar
  31. 31.
    Melrose, R.: Differential analysis on manifolds with corners, unpublished, partly available online at, last downloaded 01/08/2016
  32. 32.
    Melrose, R., Zworski, M.: Scattering metrics and geodesic flow at infinity. Invent. Math. 124(1–3), 389–436 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Nistor, V.: Desingularization of Lie groupoids and pseudodifferential operators on singular spaces, preprint, 2015, arXiv:1512.08613
  34. 34.
    Parenti, C.: Operatori pseudodifferenziali in \({{\mathbb{R}}}^{n}\) e applicazioni. Ann. Mat. Pura Appl. 93, 359–389 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Schrohe, E.: Spaces of Weighted Symbols and Weighted Sobolev Spaces on Manifolds, pp. 360–377. Springer, Berlin (1987)zbMATHGoogle Scholar
  36. 36.
    Schulz, R.: Microlocal Analysis of Tempered Distributions. Diss. Niedersächsische Staats-und Universitätsbibliothek Göttingen (2014)Google Scholar
  37. 37.
    Schulze, B.-W.: Boundary Value Problems and Singular Pseudo-Differential Operators. Wiley, Chichester (1998)zbMATHGoogle Scholar
  38. 38.
    Shubin, M.A.: Pseudodifferential Operators and Spectral Theory. Springer, Berlin (1987)CrossRefzbMATHGoogle Scholar
  39. 39.
    Treves, F.: Introduction to pseudodifferential and Fourier integral operators, Vol. 1-2. The University Series in Mathematics. Plenum Press, New York, London (1980)Google Scholar
  40. 40.
    Wunsch, J., Zworski, M.: Distribution of resonances for asymptotically Euclidean Manifolds. J. Differ. Geom. 55, 43–82 (2000)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Dipartimento di Matematica “G. Peano”Università degli Studi di TorinoTorinoItaly
  2. 2.Institut für AnalysisLeibniz Universität HannoverHannoverGermany

Personalised recommendations